Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Apr 4, 2006, 5:45 PM MDT for Elmore County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2006, 5:45 PM MDT (23:45 UTC)
- Expired
- Apr 4, 2006, 6:34 PM MDT
- In force
- 49 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Elmore County, ID
The radar
The Boise radar (KCBX), 64 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:35 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 4, 3:35 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
335 PM MDT TUE APR 4 2006
.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH THURSDAY. STRONG SOUTHERLY FLOW ALOFT OVER CWFA TONIGHT AS
CLOSED UPPER LEVEL LOW PRESSURE CENTER OFFSHORE CENTRAL CA AT 20Z
SWINGS THROUGH CENTRAL CA. AREA OF INSTABILITY WITH ISOLATED
THUNDERSTORMS FROM SOUTHERN ID/ORE BORDER SOUTH INTO NORTHERN NV AT
20Z WILL TRACK SLOWLY EAST THIS EVENING. THEN AS UPPER LOW CENTER
REACHES CENTRAL CA TONIGHT ASSOCIATED SURFACE LOW PRESSURE CENTER
WILL BEGIN DEEPENING OVER CENTRAL NV AS OVERHEAD H3 JET CORE LIFTS
NORTH TOWARD CWFA. THIS WILL INCREASE LIFT OVER SOUTH ID TONIGHT AND
CONTINUE WED AS BOTH SURFACE AND UPPER LOW CENTERS LIFT NORTHEAST TO
AROUND ID/NV/UT BORDER TRIPLE POINT BY AFTERNOON. GOOD WRAP-AROUND
MOISTURE OVER SOUTHERN ID WILL KEEP HIGH POPS OVER SOUTHWEST ID.
SOUTHEAST ORE ZONES MORE UNDER INFLUENCE OF WEAKER NORTHERN LOW
PRESSURE CENTER OFFSHORE NORTHWEST COAST WED WITH LOWER POPS SINCE
MOISTURE WILL BE MORE LIMITED THIS AREA IN COOLER AIR MASS. EASTERN
LOW CENTER CONTINUE MOVING EAST WED NIGHT/THU WITH UPPER FLOW
SHIFTING TO MORE NORTHWESTERLY FOR DECREASING POPS AS DRIER
SOUTHEAST ORE AIR MASS SPREADS OVER SOUTHWEST ID ZONES WHILE HIGH
PRESSURE RIDGE DEVELOPS ALONG NORTHWEST COAST. THIS NORTHWESTERLY
FLOW ALOFT WILL ALLOW NORTHWESTERLY SURFACE WINDS TO SLOWLY INCREASE
OVER CWFA LATE WED NIGHT INTO THU. BREEZY CONDITIONS THU WITH TO
WINDY/GUSTY IN EASTERN VALLEY ZONES. WILL NEED TO WATCH THU WINDS
CLOSELY FOR POSSIBLE NEED FOR WIND ADVISORY IN EASTERN ZONES THU.
SNOW LEVELS TONIGHT 4-5K SOUTHEAST ORE IN COOLER AIR MASS WHILE
STRONG SOUTHERLY FLOW ALOFT OVER SOUTHWEST ID KEEPS SNOW LEVELS
AROUND 6-7K. SNOW LEVELS BEGIN LOWERING SOUTHWEST ID ZONES WED TO
AROUND 6K AND CONTINUE LOWERING WED NIGHT/THU TO AROUND 4.5-5.5K AS
COOLER SOUTHEAST ORE AIR MASS SPREADS EAST. THIS COOLING WILL ALSO
ALLOW TEMPS TO LOWER 3-6 DEGREES BELOW SEASONAL LEVELS WED/THU.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...ACTIVE SPRING PATTERN
CONTINUES THROUGH THE PERIOD. A WEAK RIDGE THURSDAY NIGHT THROUGH
FRIDAY OFFERS A SLIGHT BREAK IN RAINFALL WITH MAINLY A SLIGHT CHANCE
POPS. AN UPPER LEVEL LOW DROPS SOUTH TO THE OREGON COAST FRIDAY
EVENING AND WILL DOMINATE THE CWA WEATHER THROUGH SUNDAY AFTERNOON
WITH MOIST UNSTABLE FLOW ALOFT AND MOSTLY CHANCE POPS. THE LOW
KICKS EAST SUNDAY EVENING AND MOVES DIRECTLY OVER THE CWA AS AN OPEN
TROUGH THROUGH TUESDAY WITH MAINLY CHANCE POPS. TEMPERATURES WILL
CONTINUE ABOUT FIVE DEGREES OF NORMAL.
&&
.AVIATION...A MOIST AND UNSTABLE AIRMASS CONTINUES OVER THE CWA
THROUGH THURSDAY 00Z WITH THE BULK OF THE WEATHER MOVING TO
SOUTHWEST IDAHO AFTER WEDNESDAY 12Z. ISOLATED THUNDERSTORMS
SOUTHERN OWYHEE AND TWIN FALLS COUNTIES THROUGH 5/03Z. VFR VIS AND
CEILINGS THROUGH 6/00Z WITH ISOLATED IFR VIS AND CEILINGS IN RAIN
AND SNOW SHOWERS AND FOG. SURFACE WINDS LIGHT AND VARIABLE EXCEPT
FOR GUSTS NEAR SHOWERS AND THUNDERSTORMS. LIGHT WINDS ALOFT.
&&
.HYDROLOGY...A FLOOD WARNING CONTINUES FOR THE WEISER RIVER. THE
STAGE AT 3 PM NEAR WEISER WAS 11.45 FEET AND RISING WHICH IS ALMOST
2 FEET ABOVE FLOOD STAGE. AT CAMBRIDGE... THE STAGE WAS 11.54 FEET
WHICH IS LESS THAN 0.5 FEET BELOW FLOOD STAGE. WHILE THE RIVER IS
STILL RISING...THE RATE OF RISE HAS SLOWED AND THE RIVER MAY BE NEAR
CREST. FOR NOW... WE WILL STILL GO WITH A FORECAST CREST OF 12 FEET
AT 6 PM. ADDITIONAL PRECIPITATION TONIGHT WILL NOT ALLOW THE RIVER
TO RECEDE VERY FAST AND IT IS EXPECTED TO REMAIN ABOVE FLOOD STAGE
THROUGH WEDNESDAY. IN MALHEUR COUNTY OREGON...RAINFALL AMOUNTS
BETWEEN 0.30 AND 0.60 INCHES COMBINED WITH MELTING SNOW AND
RESERVOIR RELEASES WILL CAUSE MODERATE RISES ON THE MALHEUR RIVER.
THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE AT VALE ON WEDNESDAY
NIGHT OR EARLY THURSDAY MORNING. COOLER AIR MOVING INTO THE AREA MAY
SLOW THE RUNOFF ENOUGH TO KEEP THE RIVER BELOW FLOOD STAGE BUT THERE
IS STILL ENOUGH UNCERTAINTY TO MAINTAIN THE FLOOD WATCH. IN OWHYEE
COUNTY IDAHO...RAINFALL AMOUNTS NEAR 1.0 INCH IN THE HEADWATERS OF
THE BRUNEAU RIVER BASIN WILL CAUSE SIGNIFICANT RISES ON THE BRUNEAU
RIVER. HOWEVER...THE RIVER RISE WILL BE RELATIVELY SLOW WITH THE
HIGHEST STAGES NOT EXPECTED UNTIL THURSDAY. IN BAKER COUNTY
OREGON...RAIN FALL AMOUNTS HAVE BEEN LIGHTER AND THE POWDER RIVER IS
NOT EXPECTED TO RISE ABOVE FLOOD STAGE AT THIS TIME AND THE FLOOD
WATCH HAS BEEN DISCONTINUED FOR THIS RIVER.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WARNING WEISER RIVER.
FLOOD WATCH BRUNEAU RIVER HOT SPRINGS.
OR...FLOOD WATCH POWDER AND MALHEUR RIVERS.
&&
WEATHER.GOV/BOISE
DISCUSSION....KP
AVIATION......DH
HYDROLOGY.....JB
LONG TERM..DH/DDHazardous weather outlook, Apr 4, 6:32 AM MDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 632 AM MDT TUE APR 4 2006 IDZ011>016-028>030-ORZ061>064-051245- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 532 AM PDT TUE APR 4 2006 /632 AM MDT TUE APR 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING HAS BEEN ISSUED FOR THE WEISER RIVER IN WASHINGTON COUNTY. THE FLOOD WATCH HAS BEEN CONTINUED FOR THE POWDER RIVER IN BAKER COUNTY...OREGON...FOR THE MALHEUR RIVER IN MALHEUR COUNTY...OREGON...AND FOR THE BRUNEAU RIVER IN OWYHEE COUNTY...IDAHO. MORE RAIN IS EXPECTED TODAY WHICH WILL COMBINE WITH MELTING SNOW TO BRING THESE RIVERS NEAR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVIER RAIN IS EXPECTED FOR WEDNESDAY FOLLOWING THE SIGNIFICANT AMOUNTS OF PRECIPITATION RECEIVED OVER THE PREVIOUS DAY. THIS COULD BRING RIVER STAGES EVEN HIGHER DEPENDING ON THE AMOUNTS OF RAIN RECEIVED. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.
In the hours before
Local storm report, Apr 4, 5:38 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
538 PM MDT TUE APR 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL N MOUNTAIN HOME 43.14N 115.69W
04/04/2006 M0.50 INCH ELMORE ID TRAINED SPOTTER
&&
TBThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:41 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Owyhee | 64 min |
| Apr 4, 4:53 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 97 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.